I was told mlyl heart rate was too high. I am already taking amlodipine and now I was given a prescription for Diltiazem with directions to take one pill a day. Since they are both calcium blockers should I take them both?
15 Jan 2010
Did you tell your doctor that you are already taking a calcium blocker med? If so, he must have a good reason why you should take both. But I suggest you ask for a second opinion of another medical practioner. I am also taking diltiazem for 8 months now. I have a normal heart rate except during exercise where I have an average rate of 140.
15 Jan 2010
I don't know why you would take those together? I have been on both, but never at the same time. I took Diltiazem until my husband and I were TTC a baby. Then was put on Aldomet, safe to use for conception and pregnancy. Then I was put on Lotrel, which is benazeprine and amlodipine. When that didn't provide sufficient reduction in my pressure, we switched to Micardis, which I am on now, and seems to be doing the trick. Don't take both. You were probably meant to quit the amlodipine when he gave you Ditiazem. Check with your dr asap. Just call the office and ask. That way you won't be doing anything that could be dangerous. Good Luck!
22 Sep 2010
dear amlodipine increases the heart rate by activating baroreceptor reflex in first. And Diltiazem decreases heart rate by depressing AV Node and thus provide more protection to heart.So I think You Should take only the diltiazem (Dilzem- Pfizer). But you have to discuss this factor with your Dr Also.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Feels like a band tightened around my head, went back to the doctor a few days ago and she said it is the diltiazem... any ideas?
1 answer • 31 May 2010
I had complained of extreme tiredness. Will this elimate my fatigue and treat my high blood pressure and afib as effectively?
1 answer • 17 Jun 2010
Being given Tiazac with Loasartan htcz plus Atenolol but combination lowered heart rate to the 40's. Taken off Atenolol, heart rate rises to ...
1 answer • 11 Dec 2011
... various doses for 8 years, now I developed AFIB, my Dr says just keep on Atenolol... We add aspirin to thin the blood a little instead of a ...
2 answers • 3 Aug 2012
Recently denied for SSI disability and history of CHF. 2 open heart surgeries resulting in mech val?
currently dealing with AFIB as well as high blood pressure and depression. Often don't feel well from all the medication. What terms or language ...
1 answer • 7 Apr 2015